It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-12-2010, 06:51 AM   #1
Junior Member
(female)
 
Join Date: Apr 2010
Posts: 20
time and again HB User
side effects of Diazapam

Hi, my husband has been diagnosed with depression and anxiety. He has been put on 20mg Escitalopram, and was started on 5mg of Diazapam 4 times a day. This has now been reduced to 2.5mg, 4 times a day, because he is so tired and his legs and arms feel so weak and tired. He is still sleeping on and off all day, and is quite unsteady on his feet. Whenhe walks he has to take very small steps, instead of striding out as he used to. He is 75 years old. Theyre pretty sure its the medication causing this, but I would be pleased to have any re-assurance from anyone. Thanks

 
Old 08-12-2010, 11:32 PM   #2
Senior Veteran
(male)
 
jonnstar's Avatar
 
Join Date: Mar 2010
Posts: 1,873
jonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB User
Re: side effects of Diazapam

Diazepam is not a good choice for older people - it can build up toxic levals because they metabolise it more slowly than younger people.

Oxazepam or Lorazepam are better choices for the elderly.

Diazepam, Oxazepam and othger benzos only help anxiety - has he been given an antidepressant as well ?

 
Sponsors Lightbulb
   
Old 08-13-2010, 11:36 AM   #3
Junior Member
(female)
 
Join Date: Apr 2010
Posts: 20
time and again HB User
Re: side effects of Diazapam

Hi Jonnstar. Yes he is on 20mg of Escitolapram (Cipralex) a day. His anxiety is a lot better, but he has fallen over twice. He says he cant remember what happened. He is under the mental health team,and they are very good, but im not seeing them again until Monday. he seemed to be getting on so good and hes really fed up now.

 
Old 08-16-2010, 11:56 AM   #4
Junior Member
(male)
 
Join Date: Apr 2010
Posts: 15
DPalmacci HB User
Re: side effects of Diazapam

Stay away from benzos, they have issues with older people and generally people of all ages as far as memory issues go. Everyone is different, some people can take them daily, others can't.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Headache on left side of head in the back Gerald70 Headaches & Migraines 5 06-06-2008 02:07 PM
long term diazapam for panic hopesprings2 Anxiety 0 05-08-2008 09:17 PM
Flovent Side Effect? Vanessa74 Asthma 4 04-12-2008 01:56 AM
diazapam and long term with fast heart hopesprings2 Anxiety 5 03-30-2008 11:39 AM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 07:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), iluv (9), Skip4 (9), solofelix (8), slenderella (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!